If you need to take Synthroid constantly in order to maintain a healthy level of thyroid hormone, then you definitely know that, without this medicine, you will not live a normal life. However, sometimes the consequences of taking the drug can be so dangerous that a patient has to reduce the dose of the medication as soon as possible. Today, I will tell you about the signs indicating that you should lower your Synthroid dose, and possible the consequences of an overdose. Take care!
Side effects meaning that your Synthroid dose is too high
In fact, many of these side effects very often accompany thyroid hormone replacing therapy with Synthroid. And, in most cases, a patient does not have to reduce the amount of the drug taken daily. At the same time, if the condition worsens suddenly, you should immediately adjust the dose.
Here are the main side effects indicating the dose might be too high for you:
- Tremor. Actually, most patients with thyroid diseases suffer from it, at least from time to time. However, if the tremor gets too strong, and worsens during the treatment, this may indicate a too high Synthroid dose. Even doctors sometimes make mistakes!
- Unreasonable anxiety and agitation. Such a condition can also indicate an error in picking the right dose.
- Tachycardia. Heart palpitations, like tremors, can be both a symptom of the underlying disease and the consequence of taking the drug. If a heartbeat interferes with normal life, consider lowering your dose.
- Insomnia. If you can’t fall asleep, or sleep poorly, first try relaxing in natural ways. For example, try meditation in combination with herbal sleep aids. Then, is your condition worsens, ask your doctor to adjust the dose.
Signs and consequences of Synthroid overdose
In addition to simple signs indicating the need to lower the dosage of the hormone substitute, mind some more dangerous signals that may accompany overdose. Particularly, such symptoms include critically elevated blood pressure, an enduring feeling of heat without fever, diarrhea, and rapid weight loss. Any of these signs means you need to lower Synthroid dose. If the condition seems critical, better seek emergency medical attention. An overdose of thyroid medication can lead to dangerous consequences.